Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what to take with my medication
Apr 16, 2008

i am currently taking truvada and 800mg of susitiva (for 2years now)and i find when i take the medication with food it causes me to go lightheaded and a fuzzy head feeling. i have been taking them on an empty stomach and found if i dont eat after 5pm ( take my meds at 9pm) i have no side effects. is this ok? my doctor says i should be taking them with food for the meds to be adsorbed correctly into my body. but if i take them with food i cant habdle the side effect.

Response from Dr. Henry

The standard dose of efavirenz is 600 mg daily so if indeed you taking 800 mg that could be too high a dose. Checking efavirenz levels in your case after taking it on an empty stomach may be worthwhile. In general Truvada + Sustiva (or Atriple if combined in one pill) is supposed to be taken on an empty stomach since taking with food (particularly with fat containing food) can increase the levels of efavirenz and increase side effects. KH



Previous
Am I positive?
Next
Cramps and Joint Pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement